Hypo but meds (levothyroxine don't work anymore)

Hi all. So few months ago i had a blood test which showed my tsh was around 23. A few weeks later i had another test which showed it drop down to 12 something. The doc gave me two choices - wait and see or start medication. I decided to start medication because of symptoms i had for a while. When i started taking them i felt great but then that quickly faded so we kept upping it til we got 75. When we got to that level i still flet crap so i decided myself to up it to 100.. Still had some issues on that dose but still felt lot better and that that was the correct dose but then another doc said drop it to back down to 75 which i did which at firsr made me feel crap, then i felt better but then we upped it back to 100. Felt worse so decided to we upped again to 125 but then old symptoms returned like bad back and neck. For last week or so i've either not taken meds or if i take them then it's 100.

Symptoms i still have are:

Back and kneck pain come and go

Brain fog

Not sleeping

Acne all over back, chest and arms.

Dry skin

Skin either very hot or very cold

Tingling and numbness in fingers

Hands very cold and change colour - red, white or blue

Problems in the err...private area. Skin changes, numbess, complete lack of sensitivity, sensetivity comea and goes.

My last results were

TSH - 1.30

Free t3 - 20

Rang od TSH was 0.3 to 4.5

Not sure on t4 but it was in upper range. Finally got referral to endo to see ifni can try armour. Got to wait 3 months though.

8 Replies

oldestnewest
  • I'm hoping you meant your ft4 was 20 . Not your ft3?

  • Oops....yeah i meant T4

  • Hypo101, you need to take Levothyroxine regularly or your levels and symptoms will fluctuate. Your TSH 1.3 and FT4 20 look good but there is room for a small dose increase. If 125mcg felt too much you could try 100/125 on alternate days.

    Ask your GP to test ferritin, vitamin D, B12 and folate. Low/deficient levels are common in hypothyroid patients and can cause musculoskeletal pain, fatigue and low mood. Tingling and numbness in hands and feet is a typical sign of B12 deficiency. Post your results with the lab ref ranges (the figures in brackets after your results) and members will advise whether you should supplement.

  • Vitamin, B12 are fine but not sure om other two. My doc has been very thorough according to reumatologist i saw last week.

    Another symptom i'm having is sever memory loss. Long term is shot as is my short amd working memory. I can barely remember what i did few hours ago, i can't visulise and getting kinda scared. Sometimes i (like now actually) i feel kinda hyper and bit out of it.

    Add that plus my chest issues,blood flow problems and neck and back problems things are looking scary.

    Starting new job soon in a field i love and scared this is all going to hdt in the way.

  • Hypo101, when you say B12 is fine, does that mean it is >500?

    If not, neurological symptoms can be experienced and you should supplement methylcobalamin to get it high in range.

    Low vitD and ferritin can cause considerable musculoskeletal pain so are worth getting checked.

  • You seem to have tried a few things in "a few months". I'm just wondering if you have chopped and changed too much and haven't given your body time to fully react and be retested. Clutter has suggested alternating the dose, I would stick with that for about six weeks then ask for a retest to see what is happening then post your results alongside your present ones and see what others think then. Also add what your are feeling like and what, if any, have increased or decreased. It's difficult to be sure if you change too many things at once plus even when meds are right for you it can take a while for symptoms to catch up. Its very much a learning curve but listen to your body and start a diary of dose and symptoms as that could help you further down the line. It's not a quick fix I'm afraid but keep posting and I'm sure you will get plenty of help and encouragement along the way

  • It sounds like you're really sensitive to dose changes, and that's why you're swapping and changing. Perhaps advice to change slowly seems bizarre to you - it always has to me as I would know by day 3 after a dosechange if I was on the correct dose. That said, I've always found that if I could stay on the same dose for an extended period of time I would feel additionally well. Suggest you choose the dose that is the best you've tried and stick with it and see what happens. There is some variation day to day but you should feel better over time. Adjusting to the test may not be the right thing for you. When you change doses frequently you can get symptoms of dose recently being too low at the same time as symptoms of currently being too high - very confusing! Hence the need to stabilise. Also, always see the same doctor, it's the only way they'll get to know you well enough to be helpful, also no diffusion of responsibility or thoughts of just getting rid of you quickly from this surgery knowing you'll go to a different doctor next time - they have to work with you to sort it or you just come back again!

  • Another question.

    About 3ish months back my doc tested my thyroid antibodies and it came back elevated. The range was 0.00 to 50 and mine was 54 so elevated but not by much. I asked him ifni had hashimotos and he said i could but he's not sure.

    Accorfing to bloods i've never been hyper but do get symptoms of both.

You may also like...